Side effects from pain meds (I think?)

Status
Not open for further replies.

Auriel

Very helpful member
Forum Supporter
Joined
Jun 8, 2021
Messages
799
Reason
DX FIBRO
Diagnosis
08/2006
Country
UK
State
UK
Hi last few weeks been getting really bad depression and appetite suppression, I think it correlates with when my gabapentin and sertraline were raised, yesterday I had a meltdown + heart palpitations, today I read both these meds taken together can cause low sodium (so maybe that was it) just wondered if anyone knows what could be going on ? told doctor yesterday and she wants to put my sertraline up even higher (she thinks it’s anxiety) not taken anything today and I’ve had none of the issues. I assumed gabapentin was a good pain med with no bad side effects and sertraline is meant to boost serotonin? Anyone had side effects like this on these? or knows what could be going on ? 🤔💞
 

sunkacola

Moderator
Forum Supporter
Joined
Dec 2, 2016
Messages
2,174
Reason
DX FIBRO
Diagnosis
00/0000
Country
US
Why did your doctor increase the dosage?

I unfortunately don't have direct experience with these meds and those side effects.
Just want to say two things:
Side effects can always occur with medications, and with combinations of medications.
And, remember that correlation is not the same as causation.

My best advice for a situation like this is to go with a combination of your strongest gut feeling and your doctor's advice. If those two things are in direct conflict with each other, talk to your doctor about it before changing any medication or dose.

Meltdown and heart palpitations (by which I assume you mean rapid heartbeat) are signs of anxiety, as well as other things.
And, sometimes a medication will cause an increase in something like anxiety or depression before it makes things get better.
On the other hand, sometimes experiencing these things can mean that medication or dose is not right for you.

Just be careful, and be completely honest with your doctor about how you feel. I think in your place I would start out with doing as the doctor says, but if it turns out that increasing the dosage increased the negative symptoms, then another consultation with your doctor would be in order.
 

Forgetmenot

Legendary member
Joined
Oct 6, 2014
Messages
1,529
Reason
DX FIBRO
Diagnosis
70/2010
Country
UK
State
Hertfordshire
I am on gabapentin and
the side affects with this drug is u over eat ,it makes you hungry .now if u have been upped on your depression pills then that can make you feel very low for a few weeks .
As well as clearly being low in the first place .
 

clsbrown65

New member
Joined
Dec 27, 2021
Messages
1
I know from experience that gabapentin can make you sick if you do not take as prescribed. This is a medication that you can not miss one dose that it doesn't affect the way you feel. I just wanted to relay my experience to you in hopes that it may help you out with your situation.
 

Forgetmenot

Legendary member
Joined
Oct 6, 2014
Messages
1,529
Reason
DX FIBRO
Diagnosis
70/2010
Country
UK
State
Hertfordshire
That must be a individual thing ,I’ve missed loads and been fine .body’s a funny old thing 🤣
 

sunkacola

Moderator
Forum Supporter
Joined
Dec 2, 2016
Messages
2,174
Reason
DX FIBRO
Diagnosis
00/0000
Country
US
thanks, clsbrown, for telling us your experience with this.

Like Forgetmenot, I also have used gabapentin in a more or less uneven manner and never felt the slightest ill effect from it.
I know from experience that gabapentin can make you sick if you do not take as prescribed. This is a medication that you can not miss one dose that it doesn't affect the way you feel. I just wanted to relay my experience to you in hopes that it may help you out with your situation.
It is important to remember that everyone is different, and everyone will have different reactions to medications. for me, gabapentin didn't really do much of anything. Its effect on pain was about the same as Advil - minimal - and when I took it or did not take it I had no side effects at all.

for others, it has had huge side effects, and for others it has helped a lot with pain with or without side effects.

Everyone's experience is valid and is important to convey to others, because it's good for all of us to know that it can affect people in such different ways.
One of the important things about this forum is for all of us to speak up about our experience so that we can learn from other's as well as our own.
 

Lemon

Active member
Joined
Nov 27, 2021
Messages
62
If I skipped gabepentin I had the worst restless leg cramps and burning myself
 

Auriel

Very helpful member
Forum Supporter
Joined
Jun 8, 2021
Messages
799
Reason
DX FIBRO
Diagnosis
08/2006
Country
UK
State
UK
I really don’t know what’s going on @Forgetmenot I know I’m coming out of a trauma bonded situation with someone so that and all the med changes might have something to do with it, thanks for replying 💜💛💜
 

Auriel

Very helpful member
Forum Supporter
Joined
Jun 8, 2021
Messages
799
Reason
DX FIBRO
Diagnosis
08/2006
Country
UK
State
UK
Burned yourself? How did you do they @Lemon ? 🍋 🧡🍋
 

Auriel

Very helpful member
Forum Supporter
Joined
Jun 8, 2021
Messages
799
Reason
DX FIBRO
Diagnosis
08/2006
Country
UK
State
UK
I’ve never skipped my gabbapentin @Lemon I’m now on 1,800 mgs a day for it and I still get burning and pain. fibro’s a nightmare 😡🤬😡 ps thanks for reply ☺️
 

Lemon

Active member
Joined
Nov 27, 2021
Messages
62
@Auriel hey there! Burning pins and needles sensation. Sometimes I can’t feel my hands to do anything. If it’s still not helping at that dose, are you going to try something different? Or does it seem to help?
 

Auriel

Very helpful member
Forum Supporter
Joined
Jun 8, 2021
Messages
799
Reason
DX FIBRO
Diagnosis
08/2006
Country
UK
State
UK
Helps a bit @Lemon (makes me sleep like something out of a fairytale sometimes though) I’m gonna stick with it (I’m afraid to change in case side effects) maybe I’ll ask for another dosage raise. Ps hope your well 🤗😌👌🏻
 

Auriel

Very helpful member
Forum Supporter
Joined
Jun 8, 2021
Messages
799
Reason
DX FIBRO
Diagnosis
08/2006
Country
UK
State
UK
The dosage raise was because of worsening depression (I actually just broke for the past four weeks) not eating, not wanting to speak to the people I know (who nearly got my landlady to let herself )in) every day tears, it’s be crazy I don’t know what happened to me @sunkacola honestly ❤️💋🧚🏻‍♀️
 

sunkacola

Moderator
Forum Supporter
Joined
Dec 2, 2016
Messages
2,174
Reason
DX FIBRO
Diagnosis
00/0000
Country
US
The dosage raise was because of worsening depression (I actually just broke for the past four weeks) not eating, not wanting to speak to the people I know (who nearly got my landlady to let herself )in) every day tears, it’s be crazy I don’t know what happened to me @sunkacola honestly ❤️💋🧚🏻‍♀️
I truly empathize with you, because I have been there.
the thing is you may never know what happened to cause this, and maybe it doesn't even have a cause apart from just the mysterious working of your brain.
Having lived with serious depression a good deal of my life, I gave up a long time ago trying to find causes for it, and focused instead on managing it so that I could live my life anyway, and make a living anyway, and pay the bills and take care of my dog anyway and so on because no one was going to take care of me or do those things for me. It has not been easy a lot of the time, but it is, as they like to say, what it is. I accept it as my life because there's no choice but to do that.

One thing I have learned is never, ever to pass up on an opportunity to smile or laugh or feel good even if it is for 5 seconds only. Those moments when someone gives you a lovely smile, or you see the sunrise, or your dog looks cute, or you see a funny video, are sometimes all you get to pass for feeling good, and you gotta grab them when you can. I have learned many techniques for dealing with constant depression - that is only one. If anyone wanted, I would tell more of them, but of course each person has to find for themselves what works for them.
 

JayCS

Legendary member
Forum Supporter
Joined
Sep 5, 2020
Messages
1,790
Reason
DX FIBRO
Diagnosis
02/2020
Country
GE
Since I seem to be taking a longer break from my normal happy self due to the jab side effects wearing me down, my wife asked if an antidepressant might be right now.
But I'm eating & sleeping fairly normally, mailing people, making music, a bit of home office when I feel like it, lots of self-treatments, laughing quite a bit, managing half an hour of table tennis every few days - I just feel fluey ill most of the time.
Watching Big Bang Theory I first had to sob a few minutes, but that helped a bit, and watched 3 episodes.
I'd say I'm ill, weary & sad, but that doesn't mean I'm getting in a depression that warrants meds does it?
Anything I need to watch out for?
 
Status
Not open for further replies.
Top